MAUDE Adverse Event Report: WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB NAVINA CONSUMABLE SET REGULAR; GASTROINTESTINAL TUBES AND ACESSORIES

WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB NAVINA CONSUMABLE SET REGULAR; GASTROINTESTINAL TUBES AND ACESSORIES
Model Number 69003
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 12/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This concerns a device from a manufactured lot, which has not been distributed to usa, but only distributed in europe.For this reason, the field safety corrective action and recall taken for this device and lot does not involve usa.The used rectal catheter regular involved in the event, (supplied within the consumable set regular) was not returned for investigation.Therefore, the manufacturer is precluded from establishing conclusions of the root cause behind this particular event.No further information is expected.It is however speculated the event could have been caused by a possible deficiency in the catheter's balloon material, since this had been identified for a few other catheters of the same lot, distributed to sites in europe.The lot with potential deficient catheters was subject to a recall, issued in europe in december 2018.The catheter involved in the event had been distributed before the manufacturer was aware of the quality issue and before issuing a recall notice to those countries where distributed.A root cause analysis and long term corrective and preventive action was implemented with immediate effect.
 
Event or Problem Description
A patient with previous medical history of a bowel perforation incident, when using another manufacturer's product for trans anal irrigation, reported pain and suspected balloon burst and damage to intestine when using the rectal catheter regular (supplied within the consumable set regular).The patient sought hospital care the day after.The health care provider did not consider it likely caused by the balloon burst.The patient had a contrast scan, but no physical damage was seen.The reporter stated the general diagnosis from the hospital and gps along with the bowel nurse, is that the inner wall of the intestine had been hurt.It was described by reporter as "not a full perforation and hard to see on the scans, but still a trauma".The patient informed she has been to the doctor's regularly since the event, and experience continued abdominal pain and discomfort, and had not healed at time of raising complaint.Treated with analgesic medication for pain and inflammation.Is not using the irrigation system since the event occurred.

Brand Name
NAVINA CONSUMABLE SET REGULAR
Common Device Name
GASTROINTESTINAL TUBES AND ACESSORIES
Manufacturer (Section D)
WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB
aminogatan 1
p.o. box 14
moelndal, sweden SE-43 121
SW  SE-43121
MDR Report Key8266889
Report Number3009632672-2019-00001
Device Sequence Number2287660
Product Code KNT
UDI-Device Identifier07392532198403
UDI-Public07392532198403
Combination Product (Y/N)N
PMA/510(K) Number
K170487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/28/2020
Device Model Number69003
Device Catalogue Number6900340
Device Lot Number427128
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age29 YR